zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global properties of a class of virus infection models with multitarget cells. (English) Zbl 1254.92064
Summary: We propose a class of virus infection models with multitarget cells and study their global properties. We first study three models with specific forms of incidence rate functions, and then study a model with a more general nonlinear incidence rate. The basic model is a (2n+1)-dimensional nonlinear ODE that describes the population dynamics of the virus, n classes of uninfected target cells, and n classes of infected target cells. Models with exposed state and models with saturated infection rate are also studied. For these models, Lyapunov functions are constructed to establish the global asymptotic stability of the uninfected and infected steady states of these models. We have proven that if the basic reproduction number is less than unity then the uninfected steady state is globally asymptotically stable, and if the basic reproduction number is greater than unity then the infected steady state is globally asymptotically stable. For the model with general nonlinear incidence rate, we construct suitable Lyapunov functions and establish sufficient conditions for the global stability of the uninfected and infected steady states of this model.
92C60Medical epidemiology
34D23Global stability of ODE
37N25Dynamical systems in biology
34D05Asymptotic stability of ODE
[1]Nowak, M.A., May, R.M.: Virus dynamics: Mathematical Principles of Immunology and Virology. Oxford Univ. Press, Oxford (2000)
[2]Nowak, M.A., Bonhoeffer, S., Hill, A.M.: Viral dynamics in hepatitis B virus infection. Proc. Natl. Acad. Sci. USA 93, 4398–4402 (1993) · doi:10.1073/pnas.93.9.4398
[3]Neumann, A.U., Lam, N.P., Dahari, H., Gretch, D.R., Wiley, T.E., Layden, T.J., Perelson, A.S.: Hepatitis C viral dynamics in vivo and the antiviral efficacy of interferon-alpha therapy. Science 282, 103–107 (1998) · doi:10.1126/science.282.5386.103
[4]Nowak, M.A., Anderson, R., Boerlijst, M., Bonhoeffer, S., May, R., McMichael, A.: HIV-1 evolution and disease progression. Science 274, 1008–1010 (1996) · doi:10.1126/science.274.5289.1008
[5]Nowak, M.A., Bangham, C.R.M.: Population dynamics of immune responses to persistent viruses. Science 272, 74–79 (1996) · doi:10.1126/science.272.5258.74
[6]Song, X., Neumann, A.U.: Global stability and periodic solution of the viral dynamics. J. Math. Anal. Appl. 329, 281–297 (2007) · Zbl 1105.92011 · doi:10.1016/j.jmaa.2006.06.064
[7]Wang, X., Tao, Y., Song, X.: Delayed HIV-1 infection model Beddington–DeAngelis functional response. Nonlinear Dyn. 62(1–2), 67–72 (2009) · Zbl 1209.34102 · doi:10.1007/s11071-010-9699-1
[8]Huang, G., Ma, W., Takeuchi, Y.: Global properties for virus dynamics model with Beddington–DeAngelis functional response. Appl. Math. Lett. 22, 1690–1694 (2009) · Zbl 1178.37125 · doi:10.1016/j.aml.2009.06.004
[9]Wang, X., Tao, Y., Song, X.: Global stability of virus dynamics model Beddington–DeAngelis incidence rate and CTL immune response. Nonlinear Dyn. (2011). doi: 10.1007/s11071-011-9954-0 · Zbl 1235.93108 · doi:10.1007/s11071-010-9828-x
[10]Korobeinikov, A.: Global asymptotic properties of virus dynamics models with dose-dependent parasite reproduction and virulence, and non-linear incidence rate. Math. Med. Biol. 26, 225–239 (2009) · Zbl 1171.92034 · doi:10.1093/imammb/dqp006
[11]Huang, G., Takeuchi, Y., Ma, W.: Lyapunov functionals for delay differential equations model of viral infection. SIAM J. Appl. Math. 70, 2693–2708 (2010) · Zbl 1209.92035 · doi:10.1137/090780821
[12]Li, M.Y., Shu, H.: Impact of intracellular delays and target-cell dynamics on in vivo infection. SIAM J. Appl. Math. 70, 2434–2448 (2010) · Zbl 1209.92037 · doi:10.1137/090779322
[13]Elaiw, A.M.: Global properties of a class of HIV models. Nonlinear Anal., Real World Appl. 11(4), 2191–3286 (2010) · Zbl 1201.34072 · doi:10.1016/j.nonrwa.2009.06.009
[14]Elaiw, A.M., Xia, X.: HIV dynamics: Analysis and robust multirate MPC-based treatment schedules. J. Math. Anal. Appl. 356, 285–301 (2009) · Zbl 1166.92025 · doi:10.1016/j.jmaa.2009.05.038
[15]Georgescu, P., Hsieh, Y.-H.: Global stability for a virus dynamics model with nonlinear incidence of infection and removal. SIAM J. Appl. Math. 67(2), 337–353 (2006) · Zbl 1109.92025 · doi:10.1137/060654876
[16]Korobeinikov, A.: Global properties of basic virus dynamics models. Bull. Math. Biol. 66, 879–883 (2004) · doi:10.1016/j.bulm.2004.02.001
[17]Leenheer, P.D., Smith, H.L.: Virus dynamics: A global analysis. SIAM J. Appl. Math. 63(4), 1313–1327 (2003) · Zbl 1035.34045 · doi:10.1137/S0036139902406905
[18]Wang, K., Fan, A., Torres, A.: Global properties of an improved hepatitis B virus model. Nonlinear Anal., Real World Appl. 11(4), 3131–3138 (2010) · Zbl 1197.34081 · doi:10.1016/j.nonrwa.2009.11.008
[19]Wang, L., Li, M.Y.: Mathematical analysis of the global dynamics of a model for HIV infection of CD+ T cells. Math. Biosci. 200, 44–57 (2006) · Zbl 1086.92035 · doi:10.1016/j.mbs.2005.12.026
[20]Wang, X., Song, X.: Global stability and periodic solution of a model for HIV infection of CD4+T cells. Appl. Math. Comput. 189, 1331–1340 (2007) · Zbl 1117.92040 · doi:10.1016/j.amc.2006.12.044
[21]Perelson, A.S., Essunger, P., Cao, Y., Vesanen, M., Hurley, A., Saksela, K., Markowitz, M., Ho, D.D.: Decay characteristics of HIV-1-infected compartments during combination therapy. Nature 387, 188–191 (1997) · doi:10.1038/387188a0
[22]Callaway, D.S., Perelson, A.S.: HIV-1 infection and low steady state viral loads. Bull. Math. Biol. 64, 29–64 (2002) · doi:10.1006/bulm.2001.0266
[23]Perelson, A.S., Nelson, P.W.: Mathematical analysis of HIV-1 dynamics in vivo. SIAM Rev. 41(1), 3–44 (1999) · Zbl 1078.92502 · doi:10.1137/S0036144598335107
[24]Adams, B.M., Banks, H.T., Kwon, H.-D., Tran, H.T.: Dynamic multidrug therapies for HIV: Optimal and STI control approaches. Math. Biosci. Eng. 1, 223–241 (2004) · Zbl 1060.92034 · doi:10.3934/mbe.2004.1.223
[25]Adams, B.M., Banks, H.T., Davidian, M., Kwon, H.-D., Tran, H.T., Wynne, S.N., Rosenberg, E.S.: HIV dynamics: modeling, data analysis, and optimal treatment protocols. J. Comput. Appl. Math. 184, 10–49 (2005) · Zbl 1075.92030 · doi:10.1016/j.cam.2005.02.004
[26]Banks, H.T., Taesoo, J., Kwon, H.-D.: Feedback control of HIV antiviral therapy with long measurement time. Int. J. Pure Appl. Math. 66(4), 461–485 (2011)
[27]Banks, H.T., Kwon, H.-D., Toivanen, J.A., Tran, H.T.: A state-dependent Riccati equation-based estimator approach for HIV feedback control. Optim. Control Appl. Methods 27, 93–121 (2006) · doi:10.1002/oca.773
[28]Jeffrey, A.M., Xia, X.: Identifiability of HIV/AIDS models. In: Tan, W.-Y., Wu, H. (eds.) Deterministic and Stochastic Models of AIDS Epidemics and HIV Infections with Intervention, pp. 255–286. World Scientific Publishing, Singapore (2005)